In cases of acute intentional or accidental clozapine overdosage, mortality is about 12%. Most of the fatalities were associated with cardiac failure or pneumonia caused by aspiration and occurred at doses above 2,000 mg (2 g). There have been reports of patients recovering from an overdose in excess of 10,000 mg (10 g). However, in a few adults, particularly those not previously exposed to clozapine, the ingestion of doses as low as 400 mg resulted in life-threatening comatose conditions and, in one case, in death. In young children, oral ingestion of 50 to 200 mg resulted in strong sedation or coma without being lethal. The most commonly reported signs and symptoms of clozapine overdosage include altered states of consciousness and CNS depression (e.g., drowsiness, delirium, coma), tachycardia, cardiac arrhythmias, hypotension, respiratory depression or failure, aspiration, pneumonia, and hypersalivation. Seizures have occurred with overdosage in some patients. Management of clozapine overdosage includes establishing and maintaining an airway, ensuring adequate oxygenation and ventilation. Gastric lavage and/or administration of activated charcoal within the first six hours after ingestion should be considered. Symptomatic treatment under continuous cardiac monitoring, surveillance of respiration and monitoring of electrolytes and acid-base balance are recommended. There are no specific antidotes for clozapine. Epinephrine and its derivatives should be avoided when treating hypotension because of the possibility of a "reverse epinephrine effect". Clozapine can reverse epinephrine's vasopressor effects and cause further lowering of blood pressure. Because of potential additive anticholinergic effects, quinidine or procainamide should be avoided when treating clozapine-induced arrhythmias. Forced diuresis, peritoneal dialysis, hemodialysis, hemoperfusion, and exchange transfusion are unlikely to be of benefit. Close medical supervision should be continued for at least five days due to the risk of delayed effects. In managing clozapine overdosage, the physician should consider the possibility of multiple drug involvement.